Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 4, NWS Corpus Christi, TX

January 16, 2012

NWS Corpus Christi, TX issued this small craft advisory at Jan 16, 2012, 3:31 AM CST. It took effect at Jan 16, 2012, 9:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2012, 3:31 AM CST (09:31 UTC)
In effect from
Jan 16, 2012, 9:00 AM CST
Expired
Jan 16, 2012, 9:00 PM CST
In force
12 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted, in the capitals the NWS used until 2016.

054 
WHUS74 KCRP 160931
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
331 AM CST MON JAN 16 2012

...WINDS WILL INCREASE ACROSS THE SOUTHERN BAYS LATE THIS MORNING...

.A TIGHT PRESSURE GRADIENT WILL DEVELOP ALONG THE COASTAL BEND
THIS AFTERNOON. IN RESPONSE...WINDS WILL INCREASE LATE THIS
MORNING ACROSS THE BAYS AND WATERWAYS FROM BAFFIN BAY NORTHWARD TO
PORT ARANSAS. WIND SPEEDS SHOULD THEN DIMINISH LATE THIS EVENING
AS TEMPERATURES INLAND COOL.

GMZ230-161600-
/O.NEW.KCRP.SC.Y.0004.120116T1500Z-120117T0000Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
331 AM CST MON JAN 16 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM CST THIS EVENING. 

* WINDS: SOUTHEAST WINDS 20 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RG
4 follow-up statements
397 
WHUS74 KCRP 161548
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
948 AM CST MON JAN 16 2012

...WINDS WILL INCREASE ACROSS THE SOUTHERN BAYS LATE THIS
MORNING...

.A TIGHT PRESSURE GRADIENT WILL DEVELOP ALONG THE COASTAL BEND
BY THIS AFTERNOON. IN RESPONSE...WINDS WILL INCREASE LATE THIS
MORNING ACROSS THE BAYS AND WATERWAYS FROM BAFFIN BAY NORTHWARD
TO PORT ARANSAS. WIND SPEEDS SHOULD THEN DIMINISH LATE THIS
EVENING AS TEMPERATURES INLAND COOL.

GMZ230-162100-
/O.CON.KCRP.SC.Y.0004.000000T0000Z-120117T0000Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
948 AM CST MON JAN 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* WINDS: SOUTHEAST WINDS 20 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CB
541 
WHUS74 KCRP 162046
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
246 PM CST MON JAN 16 2012

...STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH THE LATE AFTERNOON
HOURS...

.A TIGHT PRESSURE GRADIENT ALONG THE COASTAL BEND THIS AFTERNOON
WILL CONTINUE TO RESULT IN STRONG SOUTH WINDS ACROSS THE BAYS AND
WATERWAYS FROM BAFFIN BAY NORTHWARD TO PORT ARANSAS. WINDS SHOULD
DIMINISH BY EARLY EVENING AS THE GRADIENT WEAKENS.

GMZ230-170000-
/O.CON.KCRP.SC.Y.0004.000000T0000Z-120117T0000Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
246 PM CST MON JAN 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* WINDS: SOUTHEAST WINDS 20 TO 25 KNOTS. BAYS WILL BE CHOPPY TO
  OCCASIONALLY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CB
776 
WHUS74 KCRP 162339
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
539 PM CST MON JAN 16 2012

...SMALL CRAFT ADVISORY EXTENDED FOR SOUTHERN BAYS AND WATERWAYS...

.MODERATE TO STRONG AND GUSTY SOUTHEAST WINDS WILL PERSIST INTO
THE EVENING HOURS ACROSS THE SOUTHERN BAYS AND WATERWAYS. THUS THE
SMALL CRAFT ADVISORY HAS BEEN EXTENDED UNTIL 9 PM CST.

GMZ230-170300-
/O.EXT.KCRP.SC.Y.0004.000000T0000Z-120117T0300Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
539 PM CST MON JAN 16 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

* WINDS: SOUTHEAST WINDS 20 TO 25 KNOTS. BAYS WILL BE CHOPPY TO 
  OCCASIONALLY ROUGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HART
752 
WHUS74 KCRP 170245
MWWCRP

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
845 PM CST MON JAN 16 2012

GMZ230-170345-
/O.EXP.KCRP.SC.Y.0004.000000T0000Z-120117T0300Z/
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
845 PM CST MON JAN 16 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

WINDS HAVE DECREASED IN INTENSITY ACROSS THE SOUTHERN BAYS AND
WATERWAYS. THUS THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO
EXPIRE.

$$

HART

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 15, 11:41 PM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Jan 15, 11:41 PM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1141 PM CST SUN JAN 15 2012

.DISCUSSION...UPDATED FOR 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...TRICKY TAF FCST NEXT 24 HRS. VFR CIGS EARLY IN THE
PERIOD TO TRANSITION TO LOW END MVFR TO HIGH END IFR THRU THE
NIGHT...THEN BACK TO VFR DURING DAYLIGHT HRS MONDAY. STRATOCU DECK
EARLIER THIS EVENING DECREASED IN AREAL COVERAGE BUT XPCT STRATUS
DECK TO DVLP THRU REST OF NIGHT WITH MVFR/HIGH END IFR CIGS AND
VSBYS LIKELY. SRLY LLJ CONTINUES TO DEVELOP AND NON CONVECTIVE
LLWS WILL BE MAINTAINED AT KCRP AND KALI TERMINALS AND VALUES WILL
BE CLOSE TO LLWS THRESHOLD AT KVCT. CIGS TO RISE THRU THE DAY
MONDAY WITH STRONG AND GUSTY SRLY WINDS XPCTD MID MORNING THRU MID
AFTN AS LLJ MIXES TO SFC. MVFR CIGS LIKELY TO RETURN MON NIGHT
ALONG WITH LESSENING WIND SPEEDS.

&&

.PREV DISCUSSION... /ISSUED 857 PM CST SUN JAN 15 2012/

DISCUSSION...SKIES HAVE CLEARED ACROSS PORTIONS OF CWA THIS
EVENING AND HAVE EDITED SKY GRIDS TO ACCOUNT FOR CLEARING. STILL
FEEL THAT MOSTLY CLOUDY SKIES TO PREVAIL AFTER MIDNIGHT AS GREATER
LOW LEVEL MOISTURE INFLUX DEVELOPS. REDUCED RAIN CHANCES TO
SPRINKLES FOR THIS EVENING AS RAIN HAS NOT MATERIALIZED. ALSO MADE
MINOR EDITS TO HOURLY TEMP GRIDS TO ACCOUNT FOR RECENT TRENDS.
UPDATED PRODUCTS TO BE SENT SHORTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    63  82  65  76  44  /  10  10  10  20  10
VICTORIA          59  77  63  74  38  /  10  20  20  20  10
LAREDO            61  84  63  81  44  /  10  10  10  10  10
ALICE             62  84  63  78  42  /  10  10  10  20  10
ROCKPORT          61  74  63  73  45  /  10  10  10  20  10
COTULLA           57  82  59  76  40  /  10  10  10  10  10
KINGSVILLE        62  83  66  79  45  /  10  10  10  20  10
NAVY CORPUS       64  75  65  73  47  /  10  10  10  20  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

AVIATION...HART/79
Hazardous weather outlook, Jan 15, 5:36 AM CST, 21 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
536 AM CST SUN JAN 15 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-161145-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
536 AM CST SUN JAN 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL PUSH THROUGH THE COASTAL WATERS TUESDAY EVENING.
AS A RESULT...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH
WEDNESDAY AS HIGH PRESSURE BUILDS SOUTHWARD INTO THE WATERS.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RG/MB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 10:27 AM CSTWind AdvisoryCRPAransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 4 more8 hr

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.